MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PERMANENT CAUTERY SPATULA

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PERMANENT CAUTERY SPATULA
Model Number 420184-11
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the permanent cautery spatula instrument's stainless wire broke.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the permanent cautery spatula instrument involved with this complaint to perform failure analysis; however, the evaluation is not yet complete.A follow-up mdr will be submitted once the product is evaluated and/ or if additional information is received.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The permanent cautery spatula instrument was analyzed and found to have a frayed yaw cable at the idler pulleys.Some wires were broken, but the cable itself was not fully broken.There was no discoloration, corrosion, or contamination observed on the cable that would occur from improper flushing or rinsing during reprocessing.Further inspection found no abnormally sharp or damaged components that could have contributed to the cable breaking.The complaint was confirmed by failure analysis.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PERMANENT CAUTERY SPATULA
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20219417
Report Number2955842-2024-19484
Device Sequence Number7450418
Product Code NAY
UDI-Device Identifier00886874111543
UDI-Public(01)00886874111543(10)N10171129
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420184-11
Device Catalogue Number420184
Device Lot NumberN10171129 650
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date09/14/2024
Supplement Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown